Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 127, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 23, 2011, 9:37 AM CDT for Atchison County, Leavenworth County, Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 9:37 AM CDT (14:37 UTC)
- Expired
- Aug 23, 2011, 5:38 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
416
WGUS43 KEAX 231437
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CDT TUE AUG 23 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS...
STRANGER CREEK AT EASTON AFFECTING ATCHISON AND LEAVENWORTH
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
KSC005-103-241437-
/O.NEW.KEAX.FL.W.0127.110823T1437Z-110824T1559Z/
/ESTK1.2.ER.000000T0000Z.110823T1359Z.110823T1559Z.NO/
937 AM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE STRANGER CREEK AT EASTON.
* UNTIL WEDNESDAY MORNING.
* AT 8:59 AM TUESDAY THE STAGE WAS 19.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* AT 18.0 FEET...1ST STREET IN EASTON AND 231ST STREET NORTH AND
SOUTH OF EASTON BEGIN TO FLOOD.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 19.0 TUE 9 AM 15.0 THIS AFTERNOON
$$1 follow-up statement
607
WGUS83 KEAX 232238
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT TUE AUG 23 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
STRANGER CREEK AT EASTON AFFECTING ATCHISON AND LEAVENWORTH
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
KSC005-103-232308-
/O.CAN.KEAX.FL.W.0127.000000T0000Z-110824T1559Z/
/ESTK1.2.ER.000000T0000Z.110823T1359Z.110823T1949Z.NO/
538 PM CDT TUE AUG 23 2011
THE FLOOD WARNING IS CANCELLED FOR
THE STRANGER CREEK AT EASTON.
* AT 5:35 PM TUESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FELL BELOW FLOOD STAGE AT 2:49 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.7 FEET BY WEDNESDAY
MORNING.
* AT 18.0 FEET...1ST STREET IN EASTON AND 231ST STREET NORTH AND
SOUTH OF EASTON BEGIN TO FLOOD.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 14.5 TUE 06 PM 13.1 THIS EVENING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 23, 5:24 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 23, 5:24 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT TUE AUG 23 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
WELL...SUMMER IS NOT QUITE DONE WITH US YET. THE RIDGE THAT
CURRENTLY IS DOMINATING THE MAJORITY OF THE CONUS CONTINUES TO
EXPAND EAST AS A SERIES OF WEAK SHORTWAVES BEAT DOWN THE RIDGE AXIS
OVER THE ROCKIES. SO...WHILE THE LOWER MISSOURI RIVER VALLEY IS
UNDER A NORTHWEST FLOW...EVER WARMER TEMPERATURES ARE EXPECTED TO
MOVE IN ALOFT...H8 TEMPS IN THE MID 20S CENTIGRADE TODAY AND UPPER
20S CENTIGRADE POSSIBLE FOR WEDNESDAY...AHEAD OF AN ADVANCING FRONT.
DID TWEAK TEMPERATURES FOR A SLIGHTLY FASTER FRONTAL PASSAGE
WEDNESDAY...BUT OPTED TO NOT DRY OUT DEW POINTS TOO MUCH DURING THE
AFTERNOON MIXING...OWING TO THE MULTIPLE INCHES OF RAIN THAT HAVE
FALLEN ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA OVER THE
PAST WEEK. RESULTING HEAT INDICES STILL LOOK LIKE THEY WILL MEAT
ADVISORY CRITERIA FOR A COUPLE DAYS ACROSS AREAS FROM EASTERN KANSAS
INTO CENTRAL MISSOURI. WILL ISSUE A HEAT ADVISORY TO COVER THE
APPROPRIATE AREAS FOR TODAY AND WEDNESDAY.
NOW...LOOKING BACK AT CONVECTION...EARLY MORNING SCATTERED ACTIVITY
IS BUBBLING ACROSS SOUTHEAST KANSAS IN THE VICINITY OF AN ELEVATED
WARM FRONT ARCHING FROM CENTRAL KANSAS SOUTHEAST THROUGH THE
OZARKS...WITH ISENTROPIC LIFT EVIDENT FROM THE 310K TO 315K
SURFACES. THIS LIFT IS PROGGED TO SHIFT SOUTHEAST THIS MORNING INTO
SOUTHERN MISSOURI...AND MIGHT BRING A SHOWER OR TWO TO EAST CENTRAL
KANSAS. ANOTHER AREA OF CONVECTION IS NOTED IN NORTHWEST IOWA AS A
MCS IS STARTING TO FORM AS A SHORTWAVE MOVES FROM THE NORTHERN PLAINS
TOWARDS THE OHIO RIVER VALLEY. MCS ACTIVITY IN IOWA MIGHT BE ABLE TO GRAZE
THE FAR NORTHEASTERN PORTIONS OF OUR FORECAST AREA AFTER SUNRISE...SO
HAVE KEPT SOME CHANCE POPS GOING IN NORTHEAST MISSOURI FOR THIS
MORNING. OTHERWISE...FOR TODAY...HAVE SCALED BACK POPS TO SLIGHT
CHANCE FOR THE REST OF THE FORECAST AREA. ELEVATED WARM FRONT WILL
LIFT NORTHEAST ACROSS THE REGION TODAY...BUT THAT WILL BE ACCOMPANIED
BY AN EML WHICH MANY OF THE 00Z MODEL RUNS THINK IS SUFFICENT TO
INHIBIT CONVECTION. WITH OUT A SHORTWAVE TO FOCUS ON...THOUGHTS ARE
THAT THE POTENTIAL FOR CONVECTION MAY BE LIMITED TO ISOLATED STORMS
THAT MIGHT FIRE UP IN THE HEAT OF THE AFTERNOON. FEEL COVERAGE COULD
BE SO LIMITED TO WARRANT ONLY SLIGHT CHANCE POPS AT THIS
TIME...THOUGH IF ANYTHING COULD GET GOING THE STEEP MID-LEVEL LAPSE
RATES AND NOMINAL 0-6KM SHEAR MIGHT ALLOW FOR PULSE SEVERE
THUNDERSTORM ACTIVITY.
FOR WEDNESDAY ON...A TROUGH DIGGING INTO THE EASTERN CONUS WILL HELP
FORCE A FRONTAL BOUNDARY SOUTH THROUGH KANSAS AND MISSOURI. CURRENTLY
IT IS STILL BELIEVED THAT THE FRONTAL PASSAGE WEDNESDAY WILL BE DRY.
THE EML THAT MOVES IN TODAY WILL ONLY HAVE STRENGTHENED OVER THE NEXT
24 HOURS...AND OPERATIONAL AND ENSEMBLE MODELS BOTH ARE GENERALLY
VOID OF ANY HINT OF PRECIPITATION ACROSS OUR AREA AS A RESULT.
OTHERWISE...THE FRONTAL PASSAGE WEDNESDAY EVENING WILL HAVE THE
BENEFIT OF SENDING TEMPERATURES BACK DOWN TOWARDS NORMAL FOR THE
LAST HALF OF THE FORECAST.
HAVE NOT MADE MANY ADJUSTMENTS TO THE OUTER PERIODS. TEMPERATURES
THROUGH THE TAIL END OF THE WORK WEEK AND THROUGH THE WEEKEND SHOULD
RANGE AROUND TO A LITTLE ABOVE NORMAL. A CHANCE OF PRECIPITATION WILL
MOVE BACK INTO THE FORECAST FOR AREAS LATE IN THE WEEKEND AND INTO
THE BEGINNING OF NEXT WORK WEEK AS ANOTHER FRONTAL BOUNDARY MOVES
SOUTH THROUGH THE PLAINS.
CUTTER
&&
.AVIATION...
FOR THE 12Z TAF...BROKEN MID LEVEL CEILINGS/SCATTERED CONVECTION
TIED TO ISENTROPIC ASCENT OVER CENTRAL/EAST CENTRAL KS EXPECTED TO
SHIFT EAST INTO THE KC TERMINALS THIS MORNING. BY LATE MORNING
SURFACE THROUGH H8 WINDS VEER TO THE SW AND WARM LAYER INTRUDES AND
SHOVES CLOUDS OUT OF THE WAY. SHOULD SEE GUSTY SSW SURFACE WINDS FOR
THE AFTERNOON HOURS. STILL COULD SEE MVFR FOG EARLY THIS MORNING AT STJ.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT WEDNESDAY FOR MOZ028-
029-037-043-053.
HEAT ADVISORY FROM NOON TO 7 PM CDT WEDNESDAY FOR MOZ030>033-
038>040-044>046-054.
KS...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT WEDNESDAY FOR KSZ057-
060-103>105.
&&Hazardous weather outlook, Aug 23, 5:35 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT TUE AUG 23 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT OPPRESSIVELY HOT AND HUMID CONDITIONS WILL BEGIN TO SPREAD ACROSS THE OUTLOOK REGION TODAY. AREAS FROM KANSAS CITY SOUTH ALONG THE KANSAS-MISSOURI BORDER WILL EXPERIENCE AFTERNOON HEAT INDICES AROUND 105 DEGREES. OTHERWISE...THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD IMPACT NORTHEAST MISSOURI THIS MORNING...MAINLY EAST OF A PRINCETON TO BOONVILLE LINE...WITH ANOTHER AREA OF SHOWERS ACROSS EAST CENTRAL KANSAS AND ADJACENT AREAS OF MISSOURI. NO SEVERE ACTIVITY IS EXPECTED WITH ANY MORNING THUNDERSTORMS. HOWEVER...THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS CONTINUING THROUGH THE AFTERNOON...IN AREAS FROM NORTH CENTRAL AND NORTHEAST MISSOURI INTO PARTS OF EAST CENTRAL KANSAS. DUE TO A WARM LAYER OF AIR IN THE LOWER TO MIDDLE LAYER OF THE ATMOSPHERE...THE SEVERE WEATHER RISK APPEARS LOW AT THIS TIME. SO...UNLESS THE STORMS CAN ORGANIZE INTO MORE THAN ISOLATED CELLS...THE MARGINAL INSTABILITY FAVORS MOST STORMS REMAINING BELOW SEVERE LIMITS. IF ANY STORMS COULD ORGANIZE ENOUGH TO PRODUCE SEVERE WEATHER...THE PRIMARY THREATS WOULD BE LIMITED TO LARGE HAIL AND DAMAGING WINDS...WITH PERIODS OF TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE ANOTHER DAY OF HOT AND HUMID WEATHER. AFTERNOON HEAT INDEX READINGS WILL RANGE FROM 105 TO 110 DEGREES IN AREAS AROUND AND SOUTH OF THE MISSOURI RIVER WEDNESDAY AFTERNOON. OTHERWISE...NEXT CHANCE FOR THUNDERSTORMS TO MOVE BACK INTO THE REGION WILL ARRIVE SUNDAY AND PERSIST THROUGH EARLY MONDAY MORNING. AT THIS TIME THE SEVERE WEATHER THREAT FROM THESE STORMS APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THROUGH THE END OF THE WORK WEEK. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:32 AM CDT | Heat Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 39 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.